Alert archive / Puerto Rico / High Surf Advisories in 2007
High Surf Advisory 3, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 22, 2007, 10:42 AM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2007, 10:42 AM CST (16:42 UTC)
- Expired
- Jan 24, 2007, 7:26 AM CST
- In force
- 45 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA42 TJSJ 221642 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1242 PM AST MON JAN 22 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-230800- /O.NEW.TJSJ.SU.Y.0003.070122T1642Z-070123T0800Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1242 PM AST MON JAN 22 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM AST TUESDAY MORNING FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS. LONG PERIOD NORTH SWELLS BEGAN TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES EARLY THIS MONDAY MORNING...AND WILL BUILD QUICKLY THROUGH THIS AFTERNOON AND TONIGHT...AND WILL THEN CONTINUE THROUGH AT LEAST EARLY TUESDAY MORNING. 3 TO 5 FOOT NORTH SWELLS EARLY THIS AFTERNOON...WILL BUILD TO 5 TO 7 FEET BY EVENING AND THESE BUILDING SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 14 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...AND WILL CONTINUE THROUGH AT LEAST EARLY TUESDAY MORNING. THESE LARGE BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH SURF ADVISORY HAS BEEN ISSUED. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 11:53 PM TONIGHT MAGENS BAY ST THOMAS: 11:03 PM TONIGHT PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ BCS
5 follow-up statements
000 WHCA42 TJSJ 230743 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 343 AM AST TUE JAN 23 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-231545- /O.EXT.TJSJ.SU.Y.0003.000000T0000Z-070124T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 343 AM AST TUE JAN 23 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM AST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 PM AST THIS EVENING. LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST THIS AFTERNOON. 5 TO 7 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 14 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...AND WILL CONTINUE THROUGH TODAY. THESE LARGE BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH SURF ADVISORY HAS BEEN ISSUED. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 12:17 PM THIS AFTERNOON MAGENS BAY ST THOMAS: 11:45 AM TODAY PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 231516 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1116 AM AST TUE JAN 23 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-232330- /O.CON.TJSJ.SU.Y.0003.000000T0000Z-070124T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1116 AM AST TUE JAN 23 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING. LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST THIS EVENING. 5 TO 7 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 14 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...AND WILL CONTINUE THROUGH THIS EVENING. THESE LARGE BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 12:17 PM THIS AFTERNOON MAGENS BAY ST THOMAS: 11:45 AM THIS MORNING PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 232324 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 724 PM AST TUE JAN 23 2007 VIZ002-240030- /O.CAN.TJSJ.SU.Y.0003.000000T0000Z-070124T0000Z/ ST CROIX- 724 PM AST TUE JAN 23 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY FOR ST. CROIX...BUT THE HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE REST OF THE LOCAL ISLANDS. $$ PRZ001-002-005-008-010-012-013-VIZ001-240730- /O.EXT.TJSJ.SU.Y.0003.000000T0000Z-070124T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS- 724 PM AST TUE JAN 23 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM AST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST WEDNESDAY. LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST WEDNESDAY MORNING. 5 TO 7 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 14 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...WITH THE EXCEPTION OF ST. CROIX AND WILL CONTINUE THROUGH THIS WEDNESDAY MORNING. THESE LARGE BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE... A HIGH SURF ADVISORY REMAINS IN EFFECT. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 1:00 AM OVERNIGHT MAGENS BAY ST THOMAS: 1:24 AM OVERNIGHT PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 240800 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 400 AM AST WED JAN 24 2007 PRZ001-002-005-008-010-012-013-VIZ001-241400- /O.CON.TJSJ.SU.Y.0003.000000T0000Z-070124T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS- 400 AM AST WED JAN 24 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING. LONG PERIOD NORTH SWELLS CONTINUE TO SUBSIDE BUT WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST EARLY WEDNESDAY MORNING. 4 TO 6 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...WITH THE EXCEPTION OF ST. CROIX AND WILL CONTINUE THROUGH THIS WEDNESDAY MORNING. THESE LARGE BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE TODAY. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 12:56 PM THIS AFTERNOON MAGENS BAY ST THOMAS: 11:53 AM THIS MORNING PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 241326 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 926 AM AST WED JAN 24 2007 PRZ001-002-005-008-010-012-013-VIZ001-241430- /O.CAN.TJSJ.SU.Y.0003.000000T0000Z-070124T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS- 926 AM AST WED JAN 24 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. THE LONG PERIOD NORTH NORTHEAST SWELLS THAT HAVE BEEN AFFECTING THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES DURING THE PAST FEW DAYS...HAVE CONTINUED TO SUBSIDE THIS MORNING TO 4 TO 6 FEET AND THE RESULTANT BREAKING WAVES HAVE DECREASED TO BELOW 10 FEET. THEREFORE...THE HIGH SURF ADVISORY WAS CANCELLED. HOWEVER...ALL MARINERS AND LOCAL BEACH ENTHUSIASTS SHOULD CONTINUE TO USE EXTRA CAUTION...AS LOCALLY ROUGH SURF WILL CONTINUE IN SOME LOCATIONS. IN ADDITION...A NEW SURGE OF LONG PERIOD NORTH SWELLS WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES EARLY IN THE UPCOMING WEEKEND. THESE SWELLS WILL BUILD SIGNIFICANTLY BY SATURDAY AND WILL LIKELY RESULT IN THE ISSUANCE OF NEW HIGH SURF ADVISORIES. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 22, 9:58 AM CST, 44 minutes earlier.
Area forecast discussion, Jan 22, 9:58 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1158 AM AST MON JAN 22 2007
.UPDATE...
MOSTLY FAIR SKIES PREVAILED ACROSS PUERTO RICO AND THE U.S.VIRGIN
ISLANDS DURING THE LATE MORNING HOURS. THE NWS DOPPLER RADAR
INDICATED LITTLE OR NO RAINFALL ACROSS THE LOCAL ISLANDS DURING
THE MORNING HOURS. ISOLATED TO SCATTERED SHOWERS WERE OBSERVED
OVER THE ATLANTIC COASTAL WATERS MOVING TO THE SOUTHEAST AT 10 TO
15 MPH. THESE SHOWERS WILL REACH THE NORTHERN COASTAL
MUNICIPALITIES OF PUERTO RICO...AS WELL VIEQUES...CULEBRA AND THE
U.S. VIRGIN ISLANDS DURING THE EARLY AFTERNOON HOURS. HOWEVER NOT
SIGNIFICANT PRECIPITATION IS EXPECTED.
MARINE UPDATE...HIGH PRESSURE SYSTEM OVER THE ATLANTIC WATERS WELL
NORTH OF PUERTO RICO WILL CONTINUE TO MOVE TO THE EAST ACROSS THE
WESTERN ATLANTIC THIS AFTERNOON AND TONIGHT...PRODUCING A MODERATE
NORTHEASTERLY WIND FLOW ACROSS OUR REGIONAL COASTAL WATERS. LONG
PERIOD SWELLS GENERATED BY A STRONG LOW PRESSURE SYSTEM OVER THE
NORTH ATLANTIC...WILL CONTINUE TO ARRIVE TO THE LOCAL COASTAL WATERS
THIS AFTERNOON AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 71 83 72 / 50 0 10 0
STT 83 75 83 76 / 40 10 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR PRZ001-002-005-
008-010-012-013.
VI...HIGH SURF ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR VIZ001-002.
&&
99/99Hazardous weather outlook, Jan 22, 4:00 AM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON JAN 22 2007 PRZ001>013-AMZ710>750-221000- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. ...MARINE CONDITIONS... MARINERS SHOULD EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 9 FEET OR LESS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE LOCAL WATERS...EXCEPT THE NEAR SHORE WATERS OFF WEST PUERTO RICO. LARGE BREAKING WAVES OF 10 TO 14 FEET ARE EXPECTED TO AFFECT THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS BY THIS AFTERNOON. THESE LARGE BREAKING WAVES WILL RESULT IN STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE CALLED RIP CURRENTS. THEREFORE...A HIGH SURF ADVISORY MAY BE NECESSARY BY THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...NO SIGNIFICANT OR WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...HAZARDOUS MARINE CONDITIONS AND THE POTENTIAL OF STRONG AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THE EARLY PART OF THIS WEEK. RESIDENTS AND VISITORS TO THE LOCAL ISLANDS SHOULD BE ALERT AND MONITOR THE LATEST BULLETINS ISSUED BY THE NATIONAL WEATHER SERVICE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-221000- 600 AM AST MON JAN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. ...MARINE CONDITIONS... MARINERS SHOULD EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 9 FEET OR LESS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE LOCAL WATERS...EXCEPT THE NEAR SHORE WATERS OFF WEST PUERTO RICO. LARGE BREAKING WAVES OF 10 TO 14 FEET ARE EXPECTED TO AFFECT THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS BY THIS AFTERNOON. THESE LARGE BREAKING WAVES WILL RESULT IN STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE CALLED RIP CURRENTS. THEREFORE...A HIGH SURF ADVISORY MAY BE NECESSARY BY THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...NO SIGNIFICANT OR WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...HAZARDOUS MARINE CONDITIONS AND THE POTENTIAL OF STRONG AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THE EARLY PART OF THIS WEEK. RESIDENTS AND VISITORS TO THE LOCAL ISLANDS SHOULD BE ALERT AND MONITOR THE LATEST BULLETINS ISSUED BY THE NATIONAL WEATHER SERVICE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:11 AM CST | Special Marine Warning | JSJ | 34 min |
Nearby
High Surf Advisories in Puerto Rico, 2007High Surf Advisories in U.S. Virgin Islands, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.